Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS Springfield, MO

April 27, 2016Douglas County, Howell County, Ozark County, Missouri

NWS Springfield, MO issued this special weather statement at Apr 27, 2016, 3:13 AM CDT for Douglas County, Howell County, Ozark County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2016, 3:13 AM CDT (08:13 UTC)
Expired
Apr 27, 2016, 4:00 AM CDT
In force
47 min
Issued by
NWS Springfield, MO

Counties Douglas County, MO, Howell County, MO, Ozark County, MO

The radar

The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

302 
WWUS83 KSGF 270813
SPSSGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 AM CDT WED APR 27 2016
 
MOZ082-092-096-097-105-270900-
OZARK MO-DOUGLAS MO-WRIGHT MO-TEXAS MO-HOWELL MO-
313 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WRIGHT...HOWELL...
SOUTHWESTERN TEXAS...DOUGLAS AND EASTERN OZARK COUNTIES UNTIL 400 AM
CDT...

AT 313 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MANSFIELD TO 6 MILES
NORTHWEST OF BAKERSFIELD...AND MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
WEST PLAINS...                    MOUNTAIN GROVE...
AVA...                            WILLOW SPRINGS...
CABOOL...                         MANSFIELD...
GAINESVILLE...                    DAWSON...
NORWOOD...                        POMONA...
SOUTH FORK...                     HUGGINS...
WASOLA...                         BENDAVIS...
WILLHOIT...                       SILOAM SPRINGS...
DORA...                           SYCAMORE...
VANZANT...                        DRURY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTHWESTERN MISSOURI.

LAT...LON 3655 9247 3707 9276 3707 9269 3713 9268
      3742 9214 3663 9171
TIME...MOT...LOC 0813Z 248DEG 44KT 3712 9258 3658 9223 

$$

DSA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Apr 27, 2:57 AM CDT, 16 minutes earlier.

Area forecast discussion, Apr 27, 2:57 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
257 AM CDT WED APR 27 2016

.SYNOPSIS...
Issued at 257 AM CDT Wed Apr 27 2016

Line of convection continues to push east across the CWA early
this morning. Still getting a few wind reports and a few mesovorts
popping up along the line segments. Will maintain the severe risk
over the eastern Ozarks this morning with this linear convection.

Surface low pressure was still to the west over north central KS
early this morning, with the dry line still over central/eastern
Kansas.

Main focus will be with the ongoing convection and as to whether
the storms will refire later today over our area ahead of
boundary.

&&

.SHORT TERM...(Today and tonight)
Issued at 257 AM CDT Wed Apr 27 2016

Ongoing line of convection will likely continue into the eastern
Ozarks through sunrise with showers and thunderstorms continuing
behind the main line into the mid morning hours. The initial line
of convection should continue to weaken as it pushes east, but
can't rule out some isolated severe wind gusts.  Drier air will
move into the area later today as shortwave energy pushes through.
Main instability will be over eastern Ozarks ahead of this drier
air surge during the afternoon and that area will have the best
potential for future later development. Large hail and damaging
wind will be the main potential for any storms that can refire
later today.

By this evening, this activity will have pushed off to the east of
the area.

.LONG TERM...(Thursday through Tuesday)
Issued at 257 AM CDT Wed Apr 27 2016

High pressure will begin to build into the area on Thursday both
at the surface and aloft and should bring a brief reprieve from
the convection. Southwest flow will begin to develop over the area
Thursday night ahead of a deep trough. Energy from this upper low
will begin to track into the area on Friday into the weekend which
will bring unsettled weather an thunderstorm chances into the area
through the weekend. There could be a few strong to severe storms
across the weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1156 PM CDT Tue Apr 26 2016

Line of convection starting to make an eastward push now over
southeast Kansas and eastern Oklahoma. Should make it to the JLN
area prior to the 06z TAF time and into SGF/BBG by 07-08z. Have
things going through fairly quickly and ending prior to 12z with
VFR conditions for the remainder of the period. Gusty winds are
expected, especially when winds become more southwesterly today as
the drier air moves in.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Apr 27, 2:22 AM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 AM CDT WED APR 27 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280730-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
222 AM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

A LINE OF SEVERE THUNDERSTORMS CONTINUES TO PUSH EAST ACROSS THE
MISSOURI OZARKS EARLY THIS MORNING. THIS LINE OF THUNDERSTORMS HAS
BEEN PRODUCING WIND DAMAGE WITH 60 TO 70 MPH WINDS. A FEW SPIN UP
TORNADOES WILL ALSO REMAIN POSSIBLE ALONG THIS LINE OF
THUNDERSTORMS. THIS LINE OF THUNDERSTORMS WILL CONTINUE TO TRACK
EAST INTO THE EASTERN MISSOURI OZARKS THROUGH THE REMAINDER OF THE
OVERNIGHT HOURS.

LATER IN THE DAY...ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVER
THE EASTERN MISSOURI OZARKS AS A COLD FRONT PUSHES THROUGH. IF
ENOUGH INSTABILITY CAN DEVELOP...SEVERE STORMS WILL BE POSSIBLE
LATER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH THE
WEEKEND.  SOME OF THESE STORMS MAY BECOME STRONG.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR
  AREAS EAST OF HIGHWAY 65.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Apr 27, 2:24 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
224 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     TSTM WND DMG     REPUBLIC                37.12N 93.48W
04/27/2016                   GREENE             MO   EMERGENCY MNGR

            TREE DOWN IN REPUBLIC OFF P HIGHWAY

&&

BURCHFIELD
Local storm report, Apr 27, 2:41 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TSTM WND DMG     2 NE BATTLEFIELD        37.13N 93.35W
04/27/2016                   GREENE             MO   FIRE DEPT/RESCUE

            MODERATE ROOF DAMAGE TO MULITPLE HOMES OFF OF SHAWNEE
            DRIVE AND VILLAGE TERRACE DRIVE

&&

BURCHFIELD
Local storm report, Apr 27, 2:46 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     2 SW WASHBURN           36.57N 93.99W
04/27/2016                   BARRY              MO   EMERGENCY MNGR

            TREE LIMB DOWN ON A VEHICLE

&&

BURCHFIELD
Local storm report, Apr 27, 3:04 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 AM     TSTM WND DMG     5 ENE KIMBERLING CITY   36.65N 93.32W
04/27/2016                   STONE              MO   EMERGENCY MNGR

            MINOR TREE DAMAGE WITH LIMBS DOWN AND WINDOWS BROKEN OUT
            OF A HOUSE ON ROYAL VISTA

&&

BURCHFIELD
Local storm report, Apr 27, 3:08 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 AM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 AM     TSTM WND DMG     FORSYTH                 36.68N 93.12W
04/27/2016                   TANEY              MO   FIRE DEPT/RESCUE

            MODERATE TREE LIMBS DOWN PER FIRE DEPT AT HIGHWAY 160 AND
            HIGHWAY 76

&&

BURCHFIELD
Special weather statement, Apr 27, 3:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 AM CDT WED APR 27 2016

MOZ082-092-096-097-105-270900-
OZARK MO-DOUGLAS MO-WRIGHT MO-TEXAS MO-HOWELL MO-
313 AM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WRIGHT...HOWELL...
SOUTHWESTERN TEXAS...DOUGLAS AND EASTERN OZARK COUNTIES UNTIL 400 AM
CDT...

AT 313 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MANSFIELD TO 6 MILES
NORTHWEST OF BAKERSFIELD...AND MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
WEST PLAINS...                    MOUNTAIN GROVE...
AVA...                            WILLOW SPRINGS...
CABOOL...                         MANSFIELD...
GAINESVILLE...                    DAWSON...
NORWOOD...                        POMONA...
SOUTH FORK...                     HUGGINS...
WASOLA...                         BENDAVIS...
WILLHOIT...                       SILOAM SPRINGS...
DORA...                           SYCAMORE...
VANZANT...                        DRURY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
SOUTHWESTERN MISSOURI.

LAT...LON 3655 9247 3707 9276 3707 9269 3713 9268
      3742 9214 3663 9171
TIME...MOT...LOC 0813Z 248DEG 44KT 3712 9258 3658 9223

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:14 PM CDTSpecial Weather StatementSGFTexas46 min
Apr 27, 12:03 AM CDTSevere Thunderstorm WarningSGFJasper, Newton42 min
Apr 27, 12:04 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon41 min
Apr 27, 12:23 AM CDTSevere Thunderstorm WarningSGFJasper, McDonald, Newton52 min
Apr 27, 12:40 AM CDTSevere Thunderstorm WarningSGFBarry, Barton, Dade, Jasper, Lawrence, McDonald and 2 more50 min
Apr 27, 12:44 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, St. Clair, Vernon46 min
Apr 27, 1:19 AM CDTSpecial Weather StatementSGFBenton, Hickory41 min
Apr 27, 1:30 AM CDTSevere Thunderstorm WarningSGFBarry, Cedar, Christian, Dade, Greene, Lawrence and 3 more45 min
Apr 27, 1:58 AM CDTTornado WarningSGFStone, Taney32 min
Apr 27, 2:10 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Greene, Ozark, Taney, Webster41 min
Apr 27, 2:14 AM CDTTornado WarningSGFChristian, Douglas, Taney31 min
Apr 27, 2:43 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Taney35 min
Apr 27, 3:55 PM CDTRiver Flood WarningSGFVernon4 days
Apr 27, 5:06 PM CDTSpecial Weather StatementSGFHowell39 min
Apr 27, 5:10 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark50 min
Apr 27, 5:49 PM CDTSpecial Weather StatementSGFHowell41 min
Apr 27, 5:57 PM CDTSpecial Weather StatementSGFPhelps48 min
Apr 27, 6:26 PM CDTSevere Thunderstorm WarningSGFDent, Phelps49 min
Apr 26, 10:53 PM CDTSpecial Weather StatementSGFBourbon52 min
Apr 26, 11:13 PM CDTFlash Flood WarningSGFBourbon5 hr
Apr 26, 11:27 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford48 min
Apr 26, 11:37 PM CDTSevere Thunderstorm WarningSGFBourbon, Crawford38 min
Apr 27, 3:55 PM CDTRiver Flood WarningSGFBourbon39 hr

Nearby

Special Weather Statements in Missouri, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.